Friday , December 4 2020

Here is how to use a naloxone package in an opioid overdose situation



Around 200 people of all cultures, ages and backgrounds – coincident, coincidentally, the wide demographics that face the opioid overdose – have packaged into telus water in the middle of the Thursday morning for a naloxone training session.

Those present at the event, organized by Telus Health in partnership with Vancouver Coastal Health, were provided with naloxone packages and a demonstration on how to use it.

The numbers were a big part of the presentation: almost 1,500 died in B.C. alone because of the opioid crisis, 4,000 across Canada in 2017 – numbers that are likely to be repeated, if not exceeded, by the end of the year.

"This is the most important health issue of a generation," said Keith Ahamad, researcher at the B.C. Center for Substance Use.

Before coming to the exhibition and FAQ about naloxone, public health officials set the stage with gray numbers: 81 per cent of overdose deaths in B.C. Last year was associated with ventanl; men between 19 and 59 are most likely to die; two thirds of overdose deaths only used drugs; There were 120,000 naloxone packages that were published since 2012 in 30,000 overdose situations.

"I'm just meeting someone who has not affected the crisis," said Miranda Compton, regional addictive director and regional prevention programs at Vancouver Health Coast.

The focus of the training session was framed around the acronym S.A.V.E.M.E.

Before explaining what he edited, Vancouver Coastal Health Sally Kupp clinical education began with some preliminary talk points: do not use drugs only and use small doses.

Kupp also explained the fundamental differences between opioid overdose and stimulant. Drivers such as cocaine, amphetamines, methyl and ecstasy crystals can be naloxone infected, but because some mix their drugs, naloxone can be administered the same. Motive overdose signs include anxiety, paranoia, warm skin temperature and sweating.

Opioid overdoses are very different and include slow or unconscious breathing, slow or no pulse, blue lips and blue extremes, drop-in body temperature and inequality.

Once the signs have been recognized, that's where S.A.V.E.M.E. coming in.

Stimulus:

* call, ask for help and call 911.
* Turn your feet against the foot of the overwhelming person.
* For those who do not respond, make a fist and rub it against the sternum to start a response.

Airway:

* Look at the person's mouth for obstacles such as the spray cap or gum.
* use gloves if available, and the injector – with the cap on the front – in the naloxone package to clear any obstacles.
* with hands on the pegper and back of the person, tilt the head back to open the airway.

Ventilate:

* put the mask on the naloxone package. If a mask is not available, use a piece of cloth.
* With the head turning back, pin the nose and put two breaths.
* Check the chest to see if it's up with every breath.
* Continue with one breath every five seconds until the person breathes and reaches the first responders.

Evaluation:

* is the person breathe? Re-evaluation every five seconds
* Is the color of the skin returning to normal?
* Is the temperature increasing?

Medication:

* There are three phials of naloxone and three spray in each package.
* Hold the vial from the top and turn around.
* Fill the gap with your thumb, to remove it away from your body.
* remove the vial to the spray, ensuring the needle piece reaches the bottom of the vial to complete all the medication.
* spray the syringe so that the needle faces and pushes the ester until the majority of the air have gone.
* At a 90 degree angle, place the needle in large muscles: glides, quads or trapeins.
* Wait for the tie to click, which specifies the needle pulling in the syringe.
* As all this happens, continue to provide air every five seconds.

Evaluation / support:

* check how the person responds to the naloxone, and keep giving one breath every five seconds
* If there is no response within three to five minutes, administer another dosage of naloxone
* When the first respondents arrived, give them all possible details: what kind of drug was ingested, how much naloxone is administered, breathing patterns and the overlapping person and the given breathing aid? you have.

Kupp noted that naloxone works for anywhere between 20 and 90 minutes and does not necessarily require a CPR in opioid overdoses.

"If you're upsetting someone who is overlapping, they have a breathing problem first and not a heart problem. They are still likely to have a pulse," he said.

The Naloxone packs are available at www.towardtheheart.com.


Source link